News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: 31/m/nonsmoker chest tightness with left hand numbness


 surreysinner - Tue Jun 14, 2005 9:55 pm

Ok , I have ready all the posts and still feel the need to post.

Im 31 male 5 6" 190lbs non smoker. My grandparents did not halve heart problems.I was a very heavy whiskey drinker from 19-25 ....every other day a 60ounce. I have drank beer since then, but not as often.......1 time a week but very heavy with shooters usually. I have been taking triazolam to goto bed for around 4yrs (.25mg) and recently for last 5months .50mgs.

I am pretty sure I have sleep apnea( im waiting for the sleep study appointment), my g/f says i quit breathing and snore lots while sleeping and I have daytime fatigue no matter how much sleep.

I quit drinking 2 months ago and started eating better(fruits,vegatables,chicken) and bike riding and a little bit of exericise at the gym. I was very unactive before this. I have not worked for years and have had no stress in the last few months.

I was sent to e/r 2-3wks back for chesht tightness with hard time catching my breath. They did ecg,blood, and chest xray with everything coming back fine.

I talked with friends and they said it may be anxiety and I took a 1mg ativan and my pains seemed to go away or if i take triazolam at night.

My chest constantly has a pressure on the left side and sometimes I have discomfort on my lower left side by my stomach. My left hand is usually tingly as well.

I have only taken the ativan a couple of times when it get really bad because I know how addictive they can be and the last few times have only taken .5mg. My appetite has seemed to diminish as well( i have lost 10lbs in 2wks). I used to eat severeal times a day and now I just drink water and eat 2 small meals a day.

When I do cardio it seems to get better after around 10-15minutes , but an hour or so later just comes back. The pain in my chest has not gone away in 2-3weeks. Like a heaviness.

This is getting to the point where I don't want to leave the house or I try to find a comfortable position on the couch that helps it out a little bit.

I told my doctor about what my friends said and he really didnt do much , but take my word for it and prescribe me effoxor for stress. I told him the next day I didnt like it and he then prescribed celexa. I took 10mg of that for 2 days , but it makes me sick and dizzy.

I don't think its anxiety, I live on acreage with no stress and don't have a stressfule job( im living off savings). I don't want to start taking these anti depressent because I see the affects and how addictive they are.

I was maybe thinking it could be withdrawal from the triazolams ive been taking for yrs and i have reached my tolerance.

I don't know what the hell to think anymore, I just want this pain off my chest.
 Shannon Morgan, CMA - Wed Jun 15, 2005 9:36 am

User avatar You have been cleared for heart problems, your symptoms go away with excercise and mild sedatives, it is not your heart. If you had heart disease, your symptoms would increase dramatically with excercise. Excercise is a natural antidepressant.

You can't expect the Effexor and Celexa to work right away - they do have the side effects you describe and they may last several days to a week; it depends on the invidual. It doesn't reach full effectiveness for about 3 weeks. It is NOT addictive; it is not a narcotic like the triazolam and ativan, but it must be taken every day to keep the medication at a level dose.

You say you may be havng withdrawl from the triazolam; did you stop it "cold turkey"? Or did you start taking the ativan instead? If the latter, you are probably not having withdrawl, the ativan is in the same family (benzodiazepines) and works the same way.

Please give the medicine time; it is very effective once your body gets used to it. The
 surreysinner - Wed Jun 15, 2005 2:53 pm

How can you say that effexor is not addictive? Have you read the posts from people that have taking this drug?

After I recieved a sample pack , I started to talk with friends. I was surprised at how many people I know that are taking them. One friend says that if he does not have his pills by noon he starts getting dizzy and has brain zaps.

I have read nothing good about it. They are all just horror stories.

I have no stress in my life , especially when this started. I am very passive and don't get worked up easily. I just don't want to start a medication for something that I really should not have (anxiety or depression).

I forgot to mention that I was taking valium(recreational...stupid i know now) at 10-20mg at night for a while as well and then usually my triazolams.

Would it hurt to do a taper? I was thinking that if it is tolerance -withdrawal, that if I do a valium taper it could not hurt.

I would just go from 10mg a day down to zero. Since it treats anxiety anyway and helps my symptoms and has a longer half life then the other 2 drugs I am using.
 surreysinner - Wed Jun 15, 2005 2:55 pm

Oh ya, i am not taking the ativan istead of the triazolam. I just take a .5mg dose during the day as needed, but have really needed everyday but fight the pain until i take my triazolam.

So i have only taking ativan maybe 6 times in last month and never day to day.
 Shannon Morgan, CMA - Wed Jun 15, 2005 3:30 pm

User avatar What I told you about Effexor and any SSRI is medical fact, but some people don't have a good experience with them, just like any medication. People are all different. I have seen it help many more people than not, but the people it helps don't generally post about it.

You really should discuss with your doctor the best way to taper off, dropping that drastically will cause some withdrawl, it has to be very gradual and can take weeks to months.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here